Doctor insights on:
Side Effects Of Tetanus Pertussis Shot
Could the tetanus - pertussis shot I got about 4 weeks ago have given me a light case of whooping cough? I have had a horrible cough for about 5 days
No: The vaccine only contains inactivated toxins.Get a more detailed answer ›
Can a tetanus/pertussis shot cause pain in arm and almost a over all sick feeling? Headache,muscle hurt, lack of appetite, tired?
Yes: It can cause symptoms like that especially since most adults have just started getting the booster of inactivated pertussis. This should only last 48 after injection, if it persists longer than that, consider seeing your PCP! Feel Better. ...Read more
I was given a pertussis vaccine in 1996 as a child and had severe psychiatric side effects. What common psychiatric side effects do these shots cause?
Not common: Fortunately, psychiatric side effects from vaccines is rare! ...Read more
Probably now: If you're like most adults, you probably haven't had a pertussis containing vaccine since childhood. Up until six years ago, there wasn't a pertussis containing vaccine in the usa recommended for adults. The cdc recommends that all adults through age 64 get a single pertussis containing vaccine (tdap) (includes tetanus and diphtheria). It's also given to those over 65 in contact with infants. ...Read more
It can cause pain: Injections can cause local hematomas, or "bruises" to the muscle. This happens especially if a person or child tenses the muscle during an injection. After an injection, it is best to use cool compresses to the area for the first 24 hours - then change to warm compresses (not too hot!). Also, gentle massage to the area helps resolve the swelling. ...Read more
As infant, my son had reaction to dpt, so was given only dt. Now 28, he is told he can't have tetanus shot bcause it will contain pertussis. True?
Possibly.: This depends on what his reaction to the DPT was.If it was a mild reaction,further DPT's may not have been given. Recommendations have changed,though,so if it was a mild reaction,a Tdap may be safe for him now.Also, the pertussis portion of the Tdap is different from the pertussis portion of the DPT given to him as an infant.He may want to consider getting an infectious disease specialist consult. ...Read moreSee 2 more doctor answers
Confusing question: There is no pertussis vaccine available in the us as a single antigen vaccine.A significant amount of research has gone into combining the vaccines into combinations that are both safe and effective. Pertussis has been combined with the tetanus, diphtheria for years and others recently. ...Read more
Depends on type: The answer to this question truly depends on what type of rash you have and where it is located. If you have had an urticarial (hive-like) reaction to the vaccine, Benadryl (diphenhydramine) would be helpful to clear the rash. If it is contact type of rash located close to the injection site, Benadryl (diphenhydramine) may also be helpful, as well as cool compresses and a topical hydrocortisone. ...Read more
- Talk to a doctor live online for free
- Side effects of tetanus and pertussis shot
- Side effects of tetanus pertussis shot in adults
- Side effects of tetanus pertussis vaccine
- Ask a doctor a question free online
- Diphtheria tetanus pertussis vaccine side effects
- Tetanus shot side effects in children
- What are the side effects of a tetanus shot?
- Tetanus shot side effects adults
- Talk to a pediatrician online